The Lupus Forum banner

1 - 3 of 3 Posts

·
Registered
Joined
·
58 Posts
Discussion Starter #1
I am on wafarin as I have had blood clots in my lungs. I have recently been put Imuran and am currently taking 150mg a day. About 5 weeks ago I my second treatment of Rituxan. I would like to know if any one has trouble with drug interactions. My blood is not thinning and am increasing my wafarin. any ideas ?:worried:
Peta
 

·
Registered
Joined
·
3,854 Posts
hi there

most likely it is a drug interaction, so check out the meds that you are on. Is your inr usually fairly stable ? If like mine it isn't, then you may just be having one of those total random fluctuations (more common in people with the LA)

hth

raglet
 

·
Registered
Joined
·
647 Posts
The imuran is known for interacting with the warfarin, and makes the later less effective. Your doctor should have known that, however, when they were prescribed. It should just be a matter of adjusting your warfarin dose up to compensate for the Imuran.

If you continue to have problems, look to other drugs, foods, and vitamins and/or herbal supplements that might be making a mess of things. Vitamin K is commonly found in multi vitamins. Prednisone, asprin, naproxen and ibuprofen are all discouraged while taking warfarin. I know I now have to change my warfarin dose every time I go back on pred.

My doctor advised that I take a multi-vit with 100% of USRDA of vitamin K in it. At first it did not make any sense, but advised me on how taking a constant, steady supply of vit K would help me with controlling the occasional salad or other diet burst. Much less yo-yo'ing of the blood levels while taking the supplement. The warfarin is just adjusted for the small ammt in the vitamin.

So far it's working - keep trying, you will hit on your perfect combination soon enough.
 
1 - 3 of 3 Posts
Top